Electrolyte Blood Press.  2007 Jun;5(1):50-54. 10.5049/EBP.2007.5.1.50.

Water Intoxication Following Low-Dose Intravenous Cyclophosphamide

Affiliations
  • 1Department of Internal Medicine, Hanyang University College of Medicine, Seoul, Korea. kimgh@hanyang.ac.kr
  • 2Department of Pathology, Hanyang University College of Medicine, Seoul, Korea.

Abstract

Cyclophosphamide is frequently used for the treatment of severe lupus nephritis, but is very rarely associated with dilutional hyponatremia. Recently we experienced a case of water intoxication following low-dose intravenous cyclophosphamide. Five hours after one dose of intravenous pulse cyclophosphamide 750 mg, the patient developed nausea, vomiting, and general weakness. Serum sodium concentration revealed 114 mEq/L and her hyponatremia was initially treated with hypertonic saline infusion. Then her serum sodium concentration rapidly recovered to normal with water restriction alone. During the course of intravenous pulse cyclophosphamide therapy, one must be aware of the possibility of significant water retention.

Full Text Links
  • EBP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr